Open Access
Translator Disclaimer
October, 1975 On the Rate of Convergence in the Central Limit Theorem in Two Dimensions and its Application
M. H. Afghahi
Ann. Probab. 3(5): 802-814 (October, 1975). DOI: 10.1214/aop/1176996267

Abstract

This paper provides a generalization of the classical Berry-Esseen theorem in two dimensions. For i.i.d. random variables $\eta_1, \eta_2, \cdots, \eta_r, \cdots$ and real numbers $a_1, a_2, \cdots, a_r, \cdots$ and $b_1, b_2, \cdots, b_r, \cdots$ with $E(\eta_r) = 0, E(\eta_r^2) = 1, |a_r| \leqq 1$ and $|b_r| \leqq 1$, let $A_n^2 = \sum^n_{r=1} a_r^2, B_n^2 = \sum^n_{r=1} b_r^2$ and $S_n = (\sum^n_{r=1} a_r \eta_r/A_n, \sum^n_{r=1} b_r \eta_r/B_n)$. The main result concerns the rate of convergence of the distribution function of $S_n$ to the corresponding normal distribution function without assuming the existence of third moments. As an application of this result a theorem of P. Erdos and A. C. Offord is generalized.

Citation

Download Citation

M. H. Afghahi. "On the Rate of Convergence in the Central Limit Theorem in Two Dimensions and its Application." Ann. Probab. 3 (5) 802 - 814, October, 1975. https://doi.org/10.1214/aop/1176996267

Information

Published: October, 1975
First available in Project Euclid: 19 April 2007

zbMATH: 0335.60020
MathSciNet: MR385974
Digital Object Identifier: 10.1214/aop/1176996267

Subjects:
Primary: 60F05
Secondary: 10K99

Keywords: Berry-Esseen theorem , central limit theorem , Probabilistic number theory , rate of convergence , two dimensions

Rights: Copyright © 1975 Institute of Mathematical Statistics

JOURNAL ARTICLE
13 PAGES


SHARE
Vol.3 • No. 5 • October, 1975
Back to Top